Alert archive / Arizona / High Wind Watches in 2016

High Wind Watch 1, NWS Tucson, AZ

September 6, 2016Cochise County, Pima County, Santa Cruz County, Arizona

NWS Tucson, AZ issued this high wind watch at Sep 6, 2016, 12:42 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It took effect at Sep 7, 2016, 5:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2016, 12:42 PM MST (19:42 UTC)
In effect from
Sep 7, 2016, 5:00 AM MST
Expired
Sep 7, 2016, 8:09 AM MST
In force
3 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 17 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2016-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2016-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2486 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS75 KTWC 061942
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1242 PM MST TUE SEP 6 2016

AZZ513-070345-
/O.CAN.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/
/O.NEW.KTWC.HW.A.0001.160907T1200Z-160908T0000Z/
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITY OF BISBEE
1242 PM MST TUE SEP 6 2016

...HIGH WIND WATCH IN EFFECT FROM 5AM TO 5PM WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. 

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO
  PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST
  WINDS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE.
  ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION
  WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...MAKING DRIVING
  HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG
  CROSSWINDS.

* TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE
  WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8
  AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY
  DIMINISH. SOME SLIGHT MODIFICATION IN TIMING MAY OCCUR AS THE
  FORECAST BECOMES MORE CERTAIN.

* WINDS...WIDESPREAD SUSTAINED WINDS OF 35 TO 50 MPH IN THE
  MOUNTAINS. A FEW GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE
  STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN
  LOCATIONS CLOSER TO THE INTERNATIONAL BORDER.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 45 MPH...OR GUSTS OF 65 MPH OR HIGHER.
MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$

AZZ503-504-507-508-512-514-515-070345-
/O.CON.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM...
MOUNT LEMMON...SUMMERHAVEN
1242 PM MST TUE SEP 6 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
WEDNESDAY...

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO 
  PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST 
  WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. 
  ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN 
  CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...
  MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO 
  STRUGGLE IN STRONG CROSSWINDS. 

* TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE 
  WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 
  AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY 
  DIMINISH TO BELOW ADVISORY LEVELS. SOME SLIGHT MODIFICATION IN 
  TIMING MAY OCCUR AS THE FORECAST BECOMES MORE CERTAIN. 

* WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY 
  LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. A FEW GUSTS IN 
  EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS 
  ARE EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL 
  BORDER. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
738 
WWUS75 KTWC 070325
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
825 PM MST TUE SEP 6 2016

AZZ503-504-507-508-512-514-515-071400-
/O.CON.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM...
MOUNT LEMMON...SUMMERHAVEN
825 PM MST TUE SEP 6 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
WEDNESDAY...

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO 
  PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST 
  WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. 
  ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN 
  CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY... 
  MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO 
  STRUGGLE IN STRONG CROSSWINDS. 

* TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE 
  WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 
  AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY 
  DIMINISH TO BELOW ADVISORY LEVELS. SOME SLIGHT MODIFICATION IN 
  TIMING MAY OCCUR AS THE FORECAST BECOMES MORE CERTAIN. 

* WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY 
  LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. A FEW GUSTS IN 
  EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS 
  ARE EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL 
  BORDER. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ513-071400-
/O.CON.KTWC.HW.A.0001.160907T1200Z-160908T0000Z/
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...BISBEE...CANELO HILLS
825 PM MST TUE SEP 6 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO 
  PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST 
  WINDS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE. 
  ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN 
  CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...
  MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO 
  STRUGGLE IN STRONG CROSSWINDS. 

* TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE 
  WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 
  AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY 
  DIMINISH. SOME SLIGHT MODIFICATION IN TIMING MAY OCCUR AS THE 
  FORECAST BECOMES MORE CERTAIN. 

* WINDS...WIDESPREAD SUSTAINED WINDS OF 35 TO 50 MPH IN THE 
  MOUNTAINS. A FEW GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. 
  THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN 
  LOCATIONS CLOSER TO THE INTERNATIONAL BORDER. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 45 MPH...OR GUSTS OF 65 MPH OR HIGHER.
MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
452 
WWUS75 KTWC 071032
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
332 AM MST WED SEP 7 2016

AZZ503-504-507-508-512-514-515-080000-
/O.CON.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM...
MOUNT LEMMON...SUMMERHAVEN
332 AM MST WED SEP 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH
  INTO SOUTHEAST ARIZONA LATER THIS MORNING. THE FORECAST WINDS MAY
  CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE.
  ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION
  WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...MAKING DRIVING
  HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG
  CROSSWINDS.

* TIMING...WINDS WILL STEADILY INCREASE EARLY THIS MORNING ESPECIALLY
  SOUTH OF TUCSON...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM
  MST. GUST TO 45 MPH HAVE ALREADY BEEN RECORDED EARLY THIS MORNING ON
  MT HOPKINS. AS NEWTON EXITS THE REGION LATE TODAY...WIND SPEEDS
  WILL QUICKLY DIMINISH TO BELOW ADVISORY LEVELS.

* WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY
  LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. GUSTS IN EXCESS OF 45
  MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO
  OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL BORDER.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ513-080000-
/O.CON.KTWC.HW.A.0001.160907T1200Z-160908T0000Z/
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...BISBEE...CANELO HILLS
332 AM MST WED SEP 7 2016

...HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH
  INTO SOUTHEAST ARIZONA THIS MORNING. THE FORECAST WINDS MAY CAUSE
  UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF
  HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE
  LIMITED VISIBILITY... MAKING DRIVING HAZARDOUS. HIGH-PROFILE
  VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS.

* TIMING...WIND GUSTS TO 45 MPH HAVE ALREADY OCCURRED ON MT HOPKINS
  AND WINDS WILL LIKELY CONTINUE TO INCREASE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE
  REGION THIS AFTERNOON...WIND SPEEDS WILL QUICKLY DIMINISH.

* WINDS...WIDESPREAD SUSTAINED WINDS OF 35 TO 45 MPH IN THE
  MOUNTAINS. A FEW GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE
  STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN LOCATIONS
  CLOSER TO THE INTERNATIONAL BORDER.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 45 MPH...OR GUSTS OF 65 MPH OR HIGHER.
MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
973 
WWUS75 KTWC 071509
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
809 AM MST WED SEP 7 2016

AZZ513-080000-
/O.UPG.KTWC.HW.A.0001.000000T0000Z-160908T0000Z/
/O.EXA.KTWC.WI.Y.0010.000000T0000Z-160908T0000Z/
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...BISBEE...CANELO HILLS...MADERA CANYON
809 AM MST WED SEP 7 2016

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE MOVING INTO
  SOUTHEAST ARIZONA THIS MORNING. THE WINDS MAY CAUSE UNSECURED
  OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY
  RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE
  LIMITED VISIBILITY...MAKING DRIVING HAZARDOUS. HIGH-PROFILE
  VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS.

* TIMING...WIND GUSTS TO 45 MPH HAVE ALREADY OCCURRED ON MT
  HOPKINS AND SIMILAR WINDS ARE EXPECTED THROUGH THE REST OF THE
  DAY. AS NEWTON EXITS THE REGION THIS AFTERNOON...WIND SPEEDS
  WILL QUICKLY DIMINISH.

* WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN THE
  MOUNTAINS. A FEW GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE.
  THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN
  LOCATIONS CLOSER TO THE INTERNATIONAL BORDER.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ503-504-507-508-512-514-515-080000-
/O.CON.KTWC.WI.Y.0010.000000T0000Z-160908T0000Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM...
MOUNT LEMMON...SUMMERHAVEN
809 AM MST WED SEP 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO 
  PUSH INTO SOUTHEAST ARIZONA LATER THIS MORNING. THE FORECAST 
  WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. 
  ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN 
  CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...
  MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO 
  STRUGGLE IN STRONG CROSSWINDS. 

* TIMING...WINDS WILL STEADILY INCREASE EARLY THIS MORNING
  ESPECIALLY SOUTH OF TUCSON...WITH THE STRONGEST WINDS OCCURRING
  AFTER 8 AM MST. AS NEWTON EXITS THE REGION LATE TODAY...WIND
  SPEEDS WILL QUICKLY DIMINISH TO BELOW ADVISORY LEVELS.

* WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY 
  LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. GUSTS IN EXCESS 
  OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE 
  EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL 
  BORDER. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind watch went out at Sep 6, 10:15 AM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 6, 10:15 AM MST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1015 AM MST TUE SEP 6 2016

.SYNOPSIS...A good chance of showers and thunderstorms today, then
abundant moisture associated with Hurricane Newton will bring
periods of showers and thunderstorms later tonight into Wednesday
evening. Locally heavy rainfall, flash flooding and strong gusty
winds at times will likely occur. Lingering moisture will maintain a
few thunderstorms Thursday into this weekend.

&&

.DISCUSSION...A strong moisture increase will see a marked increase
in thunderstorms this afternoon with strong outflows and possible
dust an issue. Brief heavy rain possible, especially in the
mountains. Focus for now is on areas near to south of Tucson. We
will probably see a break between this convection and the onset of
main influences from Newton.

As far as Newton, the table is set. Things have to happen just right
to have impact from a tropical system in southern Arizona, and all
analysis and model trends continue to point in the right direction.
The trough to our west and northwest is holding position just long
enough to finish guiding Newton into far northwest Sonora just south
of the border, and then looks like it gets out of the way to allow
Newton in instead of shearing the bulk of the remnants into New
Mexico.

One of the advantages that Newton has is it's forward speed. There a
chance that he could reach the border as a minimal tropical storm
with sustained winds of 39 mph or a little higher. We are issuing a
wind advisory to address this issue, and will be watching trends to
make sure that will cover things.

The update also covered some timing issues, increasing the onset of
heavy precip by 3 or 4 hours with prime time looking like 06z to 21z
Wednesday for most of our area. QPF values are also increasing as we
gain higher confidence in the track. 1 to 3 inch rainfall amounts in
valleys with isolated amounts near 4 are possible. Some mountain
locations, especially closer to the border, could see up to 5
inches. The area that we are currently most concerned about is Santa
Cruz county, however it's looking more and more likely that there
will be plenty of heavy rainfall potential for other areas as well.

The bottom line is Hurricane Newton is holding course and speed with
solid agreement between operational forecast models as well as most
tropical models. A quick look at 12z guidance including the UofA WRF-
NAM and latest HRRR is inspiring increasing confidence in
the forecast.

&&

.AVIATION...Valid thru 08/18Z.
Increasing moisture from the south will bring a steady increase in
mid and high clouds today with a chance of thunderstorms late this
morning through tonight. Local heavy rains and MVFR CIGS/VSBY with
strong storms. SFC winds generally southerly 8-15 kts. Beyond
07/12Z, the remains of Hurricane Newton will push north across the
area Wednesday with heavy rains and potential for a period of strong
winds primarily affecting the KOLS, KALK and KTUS terminals.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Increasing moisture ahead of Hurricane Newton will
bring a few thunderstorms to the area this afternoon and evening
then periods of rain late tonight well into Wednesday night with
flooding rains possible. At this time it looks like zone 151 will
have the greatest impacts with storm total rains of 1-3 inches
possible in the valleys and in excess of 4 inches in the mountains,
especially the Santa Ritas. Strong winds could also be an issue as
the system moves north across the area during the day Wednesday.
Lingering moisture will result in a slight chance of showers and
thunderstorms Friday into Sunday.

&&

.CLIMATE...The lowest maximum daytime temperature on record for
Tucson International Airport on Wednesday, September 7, is 77
degrees set in 1919. The maximum recorded rainfall for Tucson
International Airport on Wednesday, September 7, is 1.15 inches set
in 2006.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    Flash Flood Watch from this afternoon through Wednesday evening
      for AZZ501>515.
    Wind Advisory Wednesday for AZZ503-504-507-508-512>515.

&&

Meyer/French/Leins

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:09 AM MSTFlash Flood WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz35 hr
Sep 6, 10:55 AM MSTWind AdvisoryTWCCochise, Graham, Pima, Pinal, Santa Cruz30 hr
Sep 6, 3:34 PM MSTAreal Flood AdvisoryTWCSanta Cruz116 min

Nearby

High Wind Watches in Arizona, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.